Aa
A
A
Close
Avatar_universal
pradaxa - side effects
I have been on Pradaxa 150 mg/twice a day for about a month.  I am experiencing heartburn, fatigue and hip pain.
I am concerned that these problems are the result of my changing my medication to Pradaxa.  

I was on warfarin for the prior 2-3 years and had difficulty achieving a clotting time within the allowed limits which is why my cariologist put me on the Pradaxa.

I am concerned that the dosage of the Pradaxa may be too high.  I weigh 132 pounds and am 81 years old (female).

Cancel
7 Answers
Page 1 of 1
1569985_tn?1328251082
Are the side effects listed on the manufacturer's insert?  Maybe talking to your pharmacist would help.
Comment
Cancel
1569985_tn?1328251082
Comment
Comment
Submit Comment
Avatar_universal
I started taking Pradaxa less thatn a montha ago and am taking the same dosage and noticed the same heartburn and was prescribed Nexium for it.  That is one of the side effects.  I really did not experience the fatigue but I do have hip pain but I think that is due to skipping the gym for a couple of weeks.  I'd call the Doc and let them know what is up.
ksig
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Thanks for your response.  I will check in again with the MD to see what can be done about this discomfort, which feels more like a big lump in the esophagus rather than a burning sensation.  Don't you wonder if it is worth taking these new meds considering the side effects which come with them?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
612551_tn?1450025775
I have rejected taking Pradaxa when the possibility was offered by my Cardiologist a few weeks back.  My reasons are two:  High cost of Pradaxa, and Warfarin works well for me.
Comment
Cancel
612551_tn?1450025775
Comment
Comment
Submit Comment
Avatar_universal
I have noticed that if I take Pradaxa with a meal and with a very large glass of water, at least 8 ounces, that the esophageal effect is lessened.  Perhaps you could try this and not have to add the Nexium to your routine.  Just a thought.

I've decided the hip pain is due to something else.  
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
You are very wise.
I have just had a bleed incident - auortic annuerism - and I am back on warfarin. In UK you just get an asprin!
I don't know to thank being on Pradaxa for helping find it - or curse it for causation.
My advice is to stay away and keep looking at the law suits.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
612551_tn?1450025775
Posting to the old threads usually doesn't make contact with the previous to reply...but in my case I try to look at all reply for which I am shown in the string of those so doing.

Sorry about the new problem, aortic aneurism, the heart valve?  

As for in the UK only an aspirin, is that what we have to look forward to in the USA as the "Affordable" care act take full effect?  I think I pay about $5 a month for Warfarin, and that's full price.  It and many other generics are not expensive in the USA.  I figure as long as I am healthy enough not to hit my insurance deductible, that is get insurance coverage, it is a good thing, not a bad thing.
Comment
Cancel
612551_tn?1450025775
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
pradaxa - side effects
Submit Answer
A
A
Top Arrhythmias Answerers
612551_tn?1450025775
Blank
Jerry_NJ
NJ
1807132_tn?1318747197
Blank
Michelle3811
Chicago, IL
1423357_tn?1414258965
Blank
tom_h
Central, MA
995271_tn?1408549100
Blank
itdood
PA
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
Avatar_f_tn
Blank
CFS56
Recent Activity
1236893_tn?1408490528
Blank
Men How to Keep It UP
5 hrs ago by gymdandee
1236893_tn?1408490528
Blank
Some Foods From The Olive Garden
7 hrs ago by gymdandee
Avatar_m_tn
Blank
Paxiled commented on SOY
12 hrs ago
Heart Rhythm Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Arrhythmias Answerers
612551_tn?1450025775
Blank
Jerry_NJ
NJ
1807132_tn?1318747197
Blank
Michelle3811
Chicago, IL
1423357_tn?1414258965
Blank
tom_h
Central, MA
995271_tn?1408549100
Blank
itdood
PA
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
Avatar_f_tn
Blank
CFS56